Palpitations: Hi there, I am new here... - Crohn's and Colit...

Crohn's and Colitis Support

3,300 members1,076 posts

Palpitations

Poppylop
Poppylop

Hi there, I am new here, I am a 54 year old woman i've had ibs and ulcerative colitis for about 25 years, recently I've been feeling unwell, I have polymyalgia rheumatica and I'm taking Prednisone , I started on 40 mg and have tapered slowly to 11 mg. The last couple of weeks I've been getting palpitations, I've got an ECG booked for Wednesday but my Dr does not think it's my heart, I am also going to be tested for thyroid problems. I was wondering if anyone has had palpitations with there tummy troubles as my tummy has been feeling uncomfortable and making a lot of noise and I'm wondering if the palpitations are being caused by my tummy.

5 Replies
oldestnewest

I've just been referred to a cardiologist as I was having irregular heartbeats. I was low in folate and I had some quite lengthy and multiple episodes before taking the folic acid. It has settled a lot now but I still have the odd flutter

It could be due to the Prednisone.

I too was on a 40 mg dose tapering down and suffered numerous horrendous side effects including palpitations. (I think if you look at the information sheet that should have been included with your meds you'll see it does mention palpitations as being a known side effect.) I made a note of all the side effects I had and told me GI consultant who recommended I have a different steroid (I can't remember the name) as and when needed.

I think the only good thing for me was that my UC flare stopped the day I started taking prednisone.

Shoeysmum
Shoeysmum in reply to Shoeysmum

*my GI consultant, not 'me' LOL

Poppylop
Poppylop in reply to Shoeysmum

My tummy behaved itself better when on the higher dose but as I've come lower its started playing up again.

Shoeysmum
Shoeysmum in reply to Poppylop

Maybe speak with your GI team

You may also like...